Vol. 3, No. 1, 2008

Download this article
Download this article For screen
For printing
Recent Issues
Volume 18, Issue 1
Volume 17, Issue 1
Volume 16, Issue 2
Volume 16, Issue 1
Volume 15, Issue 2
Volume 15, Issue 1
Volume 14, Issue 2
Volume 14, Issue 1
Volume 13, Issue 2
Volume 13, Issue 1
Volume 12, Issue 1
Volume 11, Issue 2
Volume 11, Issue 1
Volume 10, Issue 2
Volume 10, Issue 1
Volume 9, Issue 2
Volume 9, Issue 1
Volume 8, Issue 1
Volume 7, Issue 2
Volume 7, Issue 1
Volume 6, Issue 1
Volume 5, Issue 2
Volume 5, Issue 1
Volume 4, Issue 1
Volume 3, Issue 1
Volume 2, Issue 1
Volume 1, Issue 1
The Journal
About the Journal
Editorial Board
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
ISSN: 2157-5452 (e-only)
ISSN: 1559-3940 (print)
Author Index
To Appear
Other MSP Journals
A balancing domain decomposition method by constraints for advection-diffusion problems

Xuemin Tu and Jing Li

Vol. 3 (2008), No. 1, 25–60

The balancing domain decomposition methods by constraints are extended to solving nonsymmetric, positive definite linear systems resulting from the finite element discretization of advection-diffusion equations. A preconditioned GMRES iteration is used to solve a Schur complement system of equations for the subdomain interface variables. In the preconditioning step of each iteration, a partially subassembled interface problem is solved. A convergence rate estimate for the GMRES iteration is established for the cases where the advection is not strong, under the condition that the mesh size is small enough. The estimate deteriorates with a decrease of the viscosity and for fixed viscosity it is independent of the number of subdomains and depends only slightly on the subdomain problem size. Numerical experiments for several two-dimensional advection-diffusion problems illustrate the fast convergence of the proposed algorithm for both diffusion-dominated and advection-dominated cases.

BDDC, nonsymmetric, domain decomposition, advection-diffusion, Robin boundary condition
Mathematical Subject Classification 2000
Primary: 65N30, 65N55
Received: 6 June 2007
Revised: 27 December 2007
Accepted: 4 January 2008
Published: 11 July 2008
Xuemin Tu
Department of Mathematics
University of California and Lawrence Berkeley National Laboratory
Berkeley, CA 94720-3840
United States
Jing Li
Department of Mathematical Sciences
Kent State University
Kent, OH 44242
United States